Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 249, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2008, 5:39 PM EDT for 4 counties in Georgia. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2008, 5:39 PM EDT (21:39 UTC)
- Expired
- May 20, 2008, 5:56 PM EDT
- In force
- 17 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Union County, GA
The radar
The Greer radar (KGSP), 161 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 5:45 PM EDT | HAIL 0.88 | Blue Ridge, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 202139
SVRFFC
GAC111-123-187-291-202230-
/O.NEW.KFFC.SV.W.0249.080520T2139Z-080520T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT TUE MAY 20 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN GILMER COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
UNION COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CHERRY
LOG...MOVING EAST AT 41 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
RIDGE...PISGAH...LOVING AND VOGEL STATE PARK.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3477 8382 3473 8382 3471 8385 3469 8385
3462 8403 3476 8452 3494 8441 3487 8383
3479 8378
TIME...MOT...LOC 2139Z 284DEG 36KT 3482 8436
$$1 follow-up statement
000
WWUS52 KFFC 202156
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT TUE MAY 20 2008
GAC111-123-187-291-202204-
/O.CAN.KFFC.SV.W.0249.000000T0000Z-080520T2230Z/
LUMPKIN GA-GILMER GA-UNION GA-FANNIN GA-
554 PM EDT TUE MAY 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FANNIN...UNION...
NORTHEASTERN GILMER AND NORTHERN LUMPKIN COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. THE STORM WAS LOCATED NEAR DIAL AND MOVING EAST
SOUTHEAST AT 45 MPH. ALTHOUGH THE STORM HAS WEAKENED...GUSTY WINDS
UP TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3477 8382 3473 8382 3471 8385 3469 8385
3462 8403 3476 8452 3494 8441 3487 8383
3479 8378
TIME...MOT...LOC 2154Z 284DEG 36KT 3478 8418
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:03 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 20, 4:03 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 403 PM EDT TUE MAY 20 2008 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... PRIMARY CONCERN IS CHANCE FOR SEVERE CONVECTION THIS AFTERNOON AND EVENING. STORMS FIRING UP ALONG COLD FRONT IN TN AND XTRM NRN AL BUT HAVE ALSO SEEN SVR STORM DEVELOP JUST EAST OF WARRENTON. COULD SEE ADDITIONAL ISOLATED DEVELOPMENT OF STORMS ALONG SOUTHERN PERIPHERY OF MID LEVEL CLOUDS AND CU FIELD IN CENTRAL GA EVEN THOUGH LOW LEVEL CONVERGENCE NOT AS WELL DEFINED. AXIS OF GREATEST INSTABILITY ALONG BROAD SWATH ALSO CENTERED ALONG I-20 WHERE MLCAPE VALUES 1500-2000 J/KG. WILL LIKELY SEE TWO AREAS OF STORMS ...ONE IN FAR NRN GA NEAR COLD FRONT AND ANOTHER ALONG SOUTHERN PERIPHERY OF CLOUDS. PRIMARY THREAT IS LARGE HAIL UP TO 2.5 INCHES IN DIAMETER. DAMAGING WINDS ALSO POSSIBLE BUT NOT AS LIKELY. TORNADO THREAT SOMEWHAT LOW ATTM AS LOW LEVEL STORM RELATIVE HELICITY HAS NOT INCREASED AS MUCH AS MODEL FCST SOUNDINGS INDICATED. IF STORM BECOMES SUPERCELLULAR WITH HIGHLY DEVIANT RIGHT MOTION...COULD SEE STRONGLY ROTATING UPDRAFTS AND ISOLATED TORNADO ESP IN CENTRAL GA. FRONT WILL TAKE ITS TIME TO SAG INTO THE STATE TONIGHT. VERTICAL MOTION PROGGED TO WEAKEN AS WEAK SHORT WAVE SWEEPS THROUGH. MAV GUIDANCE POPS AND GFS/WRF QPF NOT VERY AGGRESSIVE WITH RAINFALL. ONLY SMALL POPS FOR TSRA ALONG FAR SRN ZONES FOR EARLY WED BEFORE CLEARING OUT. NEXT OPPORTUNITY FOR TSRA ON THURSDAY AS WARM/MOIST ADVECTION RETURNS. ATYPICAL UPPER PATTERN WITH TWO LARGE CUTOFF LOWS...ONE OVER WRN U.S. AND THE OTHER OFF THE NEW ENGLAND COAST. PRETTY GOOD AGREEMENT LARGE SCALE PATTERN WITH SHORT AND MEDIUM RANGE MODELS AS WRN LOW TAKING ITS SWEET TIME TO MOVE EAST WHILE THE NE LOW DRIFTS SOUTH. HOWEVER...GFS A LITTLE MORE AGGRESSIVE THAN NAM WITH POPS AND PRECIP AMOUNTS ON THURS NIGHT AND FRI. HAVE BACKED OFF ON POPS SOME. INSTABILITY LOOKS PRETTY GOOD WITH THIS SYSTEM HOWEVER WINDS ALOFT WILL BE FAIRLY WEEK. .LONG TERM /FRIDAY THROUGH TUESDAY/... PATTERN REMAINS NEARLY STAGNANT WITH BLOCKING FEATURES MENTIONED PREVIOUSLY. ANOTHER FLY IN THE PICTURE FOR THE LONG TERM IS POSSIBLE TROPICAL FEED OF MOISTURE MOVING IN LATER IN THE WEEK. GOING FCST SEEMS PRETTY CLOSE TO LATEST MODEL PROGS. NO GOOD REASON TO CHANGE ATTM. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 82 52 84 60 / 30 10 5 20 20 ATLANTA 60 80 60 81 64 / 30 10 5 30 20 BLAIRSVILLE 55 76 47 75 54 / 20 10 10 30 20 CARTERSVILLE 56 80 52 81 59 / 20 10 10 30 20 COLUMBUS 67 86 60 86 67 / 20 10 5 40 20 GAINESVILLE 59 79 53 81 60 / 30 10 10 30 20 MACON 63 87 55 89 66 / 30 10 5 30 20 ROME 56 80 55 80 62 / 20 10 10 30 20 PEACHTREE CITY 58 80 53 82 62 / 30 10 5 30 20 VIDALIA 67 90 58 89 67 / 30 20 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON... TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD. && 13
Hazardous weather outlook, May 20, 10:30 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT TUE MAY 20 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND ACROSS CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF DALTON AND NORTH OF COLUMBUS TO DUBLIN...THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF DALTON AND SOUTH OF COLUMBUS TO DUBLIN. .OTHER HAZARDS... A WIND ADVISORY IS ALSO IN EFFECT TODAY FOR NORTH GEORGIA NORTH OF A LINE FROM CARROLLTON TO ATLANTA AND ATHENS. WEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER NORTH GEORGIA...WITH GUSTS TO 35 MPH OVER THE HIGHER TERRAIN OF THE NORTH GEORGIA MOUNTAINS. .DISCUSSION... MOISTURE IS INCREASING AHEAD OF AN APPROACHING COLD FRONT. CAPES WILL INCREASE TO 1500 TO 2000 WITH LIFTED INDICES OF MINUS 3 TO MINUS 5. WHILE THE INSTABILITY WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS...A LIMITING FACTOR WILL BE WEAK LOW LEVEL SHEAR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY ACROSS CENTRAL GEORGIA...AND ACROSS NORTH AND CENTRAL GEORGIA THURSDAY AND FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. BDL
In the hours before
Special weather statement, May 20, 5:02 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 PM EDT TUE MAY 20 2008 GAZ061-062-075-202145- 502 PM EDT TUE MAY 20 2008 ...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH DIAMETER SIZED HAIL IN GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL 545 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CULVERTON...MOVING EAST AT 49 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. THIS STORM WILL AFFECT AREAS FROM JEWELL TO BASTONVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Local storm report, May 20, 5:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 N FORT OGLETHORPE 34.98N 85.25W
05/20/2008 E0.88 INCH CATOOSA GA COUNTY OFFICIAL
0445 PM HAIL 5 N RINGGOLD 34.99N 85.11W
05/20/2008 E0.75 INCH CATOOSA GA PUBLIC
0505 PM HAIL FLOVILLA 33.25N 83.90W
05/20/2008 E0.75 INCH BUTTS GA COUNTY OFFICIAL
0510 PM HAIL 2 N TRION 34.58N 85.31W
05/20/2008 E1.00 INCH CHATTOOGA GA PUBLIC
&&
MSRLocal storm report, May 20, 5:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 12 N MONTICELLO 33.48N 83.69W
05/20/2008 E1.00 INCH JASPER GA COUNTY OFFICIAL
NEAR COUNTY LINE
0510 PM TSTM WND DMG 1 N TRION 34.56N 85.31W
05/20/2008 CHATTOOGA GA AMATEUR RADIO
A TREE FELL ON A HOUSE ALONG SPRING CREEK ROAD AND THERE
WAS QUARTER SIZE HAIL.
&&
MSRLocal storm report, May 20, 5:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 N EATONTON 33.35N 83.39W
05/20/2008 E0.75 INCH PUTNAM GA PUBLIC
&&
MSRSpecial weather statement, May 20, 5:32 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EDT TUE MAY 20 2008 GAZ006-007-202200- 532 PM EDT TUE MAY 20 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING IN GILMER AND FANNIN COUNTIES UNTIL 600 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS STRETCHING ACROSS SOUTH FANNIN AND NORTH GILMER COUNTIES. THESE STORMS WERE MOVING EAST AT 35 MPH. WIND GUSTS OF 45 MPH...PEA SIZE HAIL AND FREQUENT LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY MOVE ACROSS GILMER AND FANNIN COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OASIS...HIGDON...EPWORTH...MORGANTON...MINERAL BLUFF...MCCAYSVILLE...BLUE RIDGE...LOVING...DIAL...HURST AND MARGRET. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
Local storm report, May 20, 5:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL HILLSBORO 33.18N 83.64W
05/20/2008 E0.75 INCH JASPER GA PUBLIC
0515 PM HAIL VEAZEY 33.50N 83.14W
05/20/2008 E2.00 INCH GREENE GA PUBLIC
&&
MSRThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:20 AM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 31 more | 15 hr |
| May 20, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 33 min |
| May 20, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 46 min |
| May 20, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 43 min |
| May 20, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 39 min |
| May 20, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray, Whitfield | 61 min |
| May 20, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 29 min |
| May 20, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 51 min |
| May 20, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Putnam | 43 min |
| May 20, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Monroe | 36 min |
| May 20, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 67 min |
| May 20, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 25 min |
| May 20, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 32 min |
| May 20, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 44 min |
| May 20, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Putnam | 51 min |
| May 20, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 78 min |
| May 20, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 44 min |
| May 20, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 26 min |
| May 20, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington | 41 min |
| May 20, 5:51 PM EDT | Tornado Warning | FFC | Bartow, Cherokee | 15 min |
| May 20, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 58 min |
| May 20, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 52 min |
| May 20, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 50 min |
| May 20, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 29 min |
| May 20, 6:33 PM EDT | Tornado Warning | FFC | Cherokee, Cobb, Fulton | 27 min |
| May 20, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 55 min |
| May 20, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 65 min |
| May 20, 6:44 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 46 min |
| May 20, 6:51 PM EDT | Tornado Warning | FFC | Haralson, Polk | 34 min |
| May 20, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 58 min |
| May 20, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, DeKalb, Fulton | 40 min |
| May 20, 7:14 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Fulton | 31 min |
| May 20, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Paulding | 56 min |
| May 20, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee | 34 min |
| May 20, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oglethorpe, Putnam | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.